Injection Abscess

Intramuscular injection abscess is an abscess of the gluteal intramuscular region marked by inflammation and pus formation. If it forms in the subcutaneous tissues, it is called an epidural abscess. Clinical presentations include soreness, erythema, redness, swelling, tenderness, and temperature. Staphylococcus aureus or streptococcus is responsible for the abscess. It is managed by incision, drainage, dressing, and adequate wound care.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

Arm is abscessed after vaccination. What to do?

Query: Dear doctor, My 9 month old daughter had an immunization for measles. It was given on her right arm and the area is abscessed. She is not consuming food properly. What to do?  Read Full »


Dr. Babu Lal Meena

Answer: Hi, Welcome to icliniq.com. Injection abscess needs to be drained with an antibiotic. You need to consult your nearest pediatrician immediately. If untreated it can lead to complications. Read on what our experts say about injection abscess, its treatment options, and preventions.  Read Full »

I developed redness with a painful swelling at the vaccinated site. How to treat it?

Query: Hi doctor, I am a 53 year old lady with controlled DM for four years and mild hypertensive for two years, I have received Influenza vaccine and Meningococcal vaccine on the same day in both upper arm sides before one week. Today, I developed painful swelling with redness in my left upper arm at the ...  Read Full »


Dr. Veerpal Singh Uppal

Answer: Hi, Welcome to icliniq.com. A painful swelling after vaccine at the injection site in a diabetic patient is common. In diabetic patients, if glucose control is inadequate, then any injection of injury causes prolonged healing due to the high sugar level in blood. You just have to check and keep yo...  Read Full »

I still have painful bruises a year after iron injections. What needs to be done?

Query: Hello doctor, I am a 55 year old female. 12 months ago, I was given four iron injections in my buttocks alternating over four weeks. There is staining area of about six inches on each side which is fading. However, on the top and bottom edges of the stained area is a blue bruise which is as painful...  Read Full »


Dr. Smrita Singh

Answer: Hello, Welcome to icliniq.com. The staining is due to the iron itself which leaked into the skin while it was being injected. The technique of giving the iron injections was not correct since neither discoloration nor bruising should have occurred. Nothing can be done to resolve this but they are...  Read Full »

Is it normal to get a lump after Botox injection?

Query: Hello doctor, I have had Botox five days ago. Now I have huge lumps left where the injection was done. What should I do? Will they and what has happened?  Read Full »


Dr. Sneha Mariam Varghese

Answer: Hello, Welcome to icliniq.com. I understand your concern, bumps and mosquito bite like lesions are quite common after the Botox shots, but they go off usually within a few hours or days of the injection. Since it is over five days since it is been done and still it is not subsided yet or if deve...  Read Full »

Why do I get pain in the injection site on touching?

Query: Hello doctor, I am a 40-year-old male. Post IM injection area is paining both sides of the thighs. I have taken Gentamicin 80 mg injection twice daily for five days for UTI (urinary tract infection). If I touch the area and press on it, it is paining little. Both sides of the injection site be...  Read Full »


Dr. Md Rajja

Answer: Hello, Welcome to icliniq.com. Gentamicin 80 mg injection IV (intravenous) is better than IM (intramuscular). As Gentamycin is in crystal form it will accumulate in the muscular area. Further, there are chances of infection. However, you can do hot compression on the infected and swelling area. It...  Read Full »

Should I still continue Oxidil injection or Augmentin for injection abscess?

Query: Hello doctor, A doctor gives an injection to my mother. After 45 days that starts to pain with swelling and red area of about 7 inches. I checked again. He asked to take Oxidil IV injection. After six Oxidil injections, the pus comes out and the red area decreases. Now pus does not come and we are...  Read Full »


Dr. Naveed Ahmed Khan

Answer: Hello, Welcome to icliniq.com. I understand the problem your mother is facing. According to the history you have provided I believe she has developed injection site abscess though it is not uncommon in elderly people it can happen. Your doctor has started her on a single antibiotic injection Oxi...  Read Full »

What is the remedy for swelling that developed after 10 days of injection?

Query: Hi doctor, This query is for my relative. She is 51 years old. Her height is 5'1" and weight is 65 kg. She had an injection before 25 days in her buttocks. We do not know the medicine name. She had an issue of excessive menstruation and she consulted our family doctor and had the injection. Now she ...  Read Full »


Dr. Aamir Mohd

Answer: Hi, Welcome to icliniq.com. It seems like an abscess formation. Is there any pus or fluid coming from it? Does she have fever? You need to do an ultrasound also. Revert back with the answers to an internal medicine physician online --> https://www.icliniq.com/ask-a-doctor-online/internal-med...  Read Full »

Severe pain in the buttocks after tetanus injection. Please advise.

Query: Hi doctor,My friend age 31 (female) met with an accident last week with minor injuries on hips, shoulder, hand, and head without any bleeding. We had all the X-rays done and CT scan too and everything was normal. She took one TT injection on the left side of the buttock and two painkiller injections...  Read Full »


Dr. Sagar Ramesh Makode

Answer: Hello, Welcome to icliniq.com. Now, here the first possibility is of the infection of the injection site. The signs and symptoms which further suggests the injection site infections are the presence of swelling, reddish discoloration around the site, any pus point visible, the site is little warm ...  Read Full »

ask-doctor-img Ask a Doctor Online

* guaranteed answer within 4 hours

Search for a Health Issue



Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.